Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2022, 5:59 PM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2022, 5:59 PM PDT (00:59 UTC)
- Expired
- Jul 25, 2022, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:13 PM PDT | FLASH FLOOD | 1 W Bullhead City, AZ | SEVERAL STREETS FLOODED WITH FLOWING WATER WEST OF US-95 IN THE RIVIREA AND ROTARY PARK NEIGHBORHOODS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WGUS55 KVEF 260059
FFWVEF
AZC015-CAC071-NVC003-260400-
/O.NEW.KVEF.FF.W.0028.220726T0059Z-220726T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
559 PM PDT Mon Jul 25 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
San Bernardino County in southern California...
South Central Clark County in southern Nevada...
* Until 900 PM MST /900 PM PDT/.
* At 559 PM MST /559 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Needles, Mojave Ranch Estates, Mohave
Valley, Mesquite Creek, Arizona Village, Highway 95 And I-40,
Needles Highway, Laughlin Highway, Big Bend Rec Area and Willow
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3521 11467 3517 11454 3494 11450 3473 11460
3486 11486 3492 11485
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN1 follow-up statement
342
WGUS75 KVEF 260116
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
616 PM PDT Mon Jul 25 2022
AZC015-CAC071-NVC003-260400-
/O.CON.KVEF.FF.W.0028.000000T0000Z-220726T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
616 PM MST Mon Jul 25 2022 /616 PM PDT Mon Jul 25 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM MST/9 PM PDT/
THIS EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND SOUTH
CENTRAL CLARK COUNTIES...
At 616 PM MST /616 PM PDT/, City officials and doppler radar
reported thunderstorms producing heavy rain across the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported flash flooding in Bullhead
City, Arizona.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Needles, Mojave Ranch Estates, Mohave
Valley, Mesquite Creek, Arizona Village, Highway 95 And I-40,
Needles Highway, Laughlin Highway, Big Bend Rec Area and Willow
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3521 11467 3517 11454 3494 11450 3473 11460
3486 11486 3492 11485
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:26 PM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 25, 1:26 PM PDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 126 PM PDT Mon Jul 25 2022 .SYNOPSIS...Monsoon moisture will remain firmly entrenched across the Desert Southwest this week, bringing chances of showers and thunderstorms across northwestern Arizona, southern Nevada, and portions of southeastern California. The best chances will be through Tuesday, particularly over Mohave County, where heavy rainfall could result in widespread flash flooding. && .SHORT TERM...through Tuesday night. Active weather ongoing over much of the CWA so will be brief. Deep moisture will continue to fuel thunderstorms with heavy rain through Tuesday night. Some high resolution models are still showing thunderstorm complexes over northwest Arizona and southwest Utah ejecting outflows which collide over far southern Nevada tonight, potentially triggering nocturnal storms. More storms will develop tomorrow; exactly where depends on the interactions of the outflow boundaries and/or MCVs left over from tonight's storms, plus differential heating along the edges of cloud masses in the morning. Best chances should be in Mohave, Lincoln, and the mountains of Clark County. .LONG TERM...Wednesday through Sunday. Monsoon moisture remains in place through the work week, with PWATs in excess of 1.0" persisting over the region. Forecast 500 mb heights show a cut-off high forming northwest of our area, which will shift the upper-level motion over our forecast area. Analogs show that similar patterns in the past have tapped into moisture over southern Utah, resulting in MCV formation pushing southwestward through southern Nevada. Both ECMWF and GEFS ensemble means would agree with this outcome, with numerous waves of 500 mb vorticity moving generally along the I-15 corridor. The NBM returns slight PoPs for the region each afternoon through the week, which I anticipate will increase as we approach the higher resolution domain. Meanwhile, temperatures hover around seasonal averages with "Low" HeatRisk across northwestern Arizona and southern Nevada, with "Moderate" persisting in the lower elevations of southeastern California. && .AVIATION...For Harry Reid...Thunderstorms near the terminal and in all approach corridors will make for difficult operations this afternoon and evening. Strong outflow winds from the northeast will be possible after sunset, and these winds could also trigger new thunderstorm development near the terminal. The best bet for a quiet period will be between midnight and sunrise, although this is not certain. More storms are expected to develop Tuesday morning, becoming most numerous in the afternoon, affecting all approach corridors and possibly the terminal as well. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will affect much of the region this afternoon through tonight, and could affect all TAF sites except KBIH. The main threats with thunderstorms will be very heavy rain, low ceilings with terrain obscuration, and erratic, gusty winds. Thunderstorm coverage will decrease before sunrise Tuesday morning before increasing again later in the morning, spreading as far west as KBIH by afternoon. The main threats will remain the same. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Varian AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:36 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 26, 11:52 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 26, 12:24 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 26, 2:19 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 26, 3:00 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Jul 26, 3:14 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 26, 4:24 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 26, 4:41 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 25, 5:55 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 26, 3:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in Arizona, 2022Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.